Lisinopril for blood pressure and high blood sugar?

By Latest Reply 2009-02-08 14:33:41 -0600
Started 2009-02-07 09:41:09 -0600

Good morning all, I've read recently that some of you have started taking Lisinopril for blood pressure or in one case for kidney protection. I myself was switched to this drug this week and started it last night. The doctor (that I am no longer going to see) gave me 20 mg to start. I took it last night and this morning my blood pressure is 95/55 which seems too low but it might take a few days to adjust. My issue today is that my blood sugar which is normally 80-100 when I get up in the morning was 146 this morning. I'm going to watch it this weekend and see if it stays high like this and if it does, I'll be stopping this drug. I just read up on this it and while it doesn't say in the side effects that it can cause high blood sugar, I did find a message board where many people were complaining about this. Just wanted to share this. I haven't had a 146 fasting blood sugar in a year and the only thing I did different yesterday was take this drug for the first time. Good grief if it ain't one thing it's something else. I know if I call the 'fired' doctor on Monday (he doesn't know he's fired) he'll probably tell me to up the Metformin again. NOT!!! We'll see what happens. I just wanted to put this out there for those that are having problems controlling their sugars despite their best efforts with food and exercise AND taking this drug for blood pressure. I'm not a happy woman this morning.

*Judy


15 replies

Burke - 30425
Burke - 30425 2009-02-08 14:33:41 -0600 Report

I too take Lisinopril 25mg. and HCTZ for a diuretic. No afffects for me except be cognizant of a possible irritating cough. Happens with this drug sometimes.

2009-02-08 10:25:20 -0600 Report

Well I took only 10 mg of the Lisinopril last night and today my blood pressure is much better 116/62 and my pulse is back to 62 (yesterday it was 95/55 and my pulse was 48 most of the day) and my blood sugar was 106 this morning. So I think the 146 fasting glucose number yesterday was a fluke or just too much of a new drug. Weird!! I just freaked out because it was so high (for me) and the only thing I did different was the Lisinopril.

Thanks for all your comments.
*Judy

Meridian - 26751
Meridian - 26751 2009-02-08 03:40:50 -0600 Report

My doctor and I talked about Lisinopril but she cautioned me that it might effect my sugar. The reason it came up was in an effort to reduce the number of different bp pills I am taking. I take 5.

Janice5208
Janice5208 2009-02-08 00:14:20 -0600 Report

hello-I to have taken this drug,I orginally given accupril but the pharmacy,substituted lisinopril in its place. I,ve never noticed a change,but will watch thanks,Janice

sexyswamprat
sexyswamprat 2009-02-07 22:33:56 -0600 Report

I took lisinopril for a year before being switched to spironlolactone(due to psoc). I have to say that I never had any problems with my blood sugars while I was taking this med. In fact the only reason my endo swiitched me me was beacause spironolactone is used to help treat pcos. Good luck Judy.——Lynda

2009-02-07 20:03:45 -0600 Report

The pharmacist I usually deal with called me today (she's a gem!!) about me being on antibiotics yet again!! yeah I am!! so I asked her about this issue and she said that she hadn't heard of higher blood sugar being a side effect, and looked it up and it actually can lower it. BUT she said with all my antibiotics and infections lately (for the last 3 months continuously) that the combination of that and introducing a new drug could have caused it or it was just a fluke. Because an hour after I got the 146 I checked it and it was 111 after a cup of coffee so who knows. She did tell me that 20 mg is too much to start though (she wasn't there Thursday when the prescription came in or she would have called him back on it) She told me to cut them in half and only take half for the first week and see where my blood pressure is, checking it daily several times and if it stays in a good range (< 120/70 where mine usually are) to take the 10 mg until I see the OLD doctor next time. I love having her as my pharmacist, she's like having an extra doctor to talk to and she's so caring. She saw that I had antibiotics filled again and she called me to see why I got them AGAIN and how I was… what a gal!!

Thanks for all your comments. I think I have this one under control now.. we'll see what tomorrow morning brings.. :)

*Judy
19 days smoke free yay!!!! Almost saved a whole day of my life already and they say that it takes 21 days for something to become a habit!! or to break one!

Free and Healing for Eighteen Days, 22 Hours and 2 Minutes, while extending my life expectancy 23 Hours, by avoiding the use of 284 nicotine delivery devices that would have cost me $60.35.

2009-02-07 20:06:06 -0600 Report

I couldn't help with discussion but I can say congrats on 19 days! Will you come to Alabama and slap me everytime I reach for a cig? It's warmer down here! :) Take care and way to go! Angie

2009-02-07 22:12:19 -0600 Report

Angie,
I'd love to come down there where it's warmer.. although it was almost 40 here today! heatwave…LOL Now do you really want me to slap you? You'll get there when you're ready to quit.. you just have to be ready and if you're not, you're not.

*Judy

Gabby
GabbyPA 2009-02-08 14:25:58 -0600 Report

I am right there with you on the pharmacist. They are great and someone that we should talk to a lot if we take a lot of meds and supplements. I gave mine a list of all of my supplements to make sure none of them were going to mess up my new meds. All clear! whew. Those guys know their stuff. Glad you got one looking out for you.

Lisa Ann
Lisa Ann 2009-02-07 15:58:25 -0600 Report

I take lisinopril/hctz 10/12.5. It's blood pressure and water pill combined. I was having problems with my feet swellling with the reg. one so my dr changed mine to the one with the water pill included. Anyway I haven't had any problems with it. My sugar is 98 to 115 every morning.

roger
roger 2009-02-07 14:58:50 -0600 Report

ito take this it is for protection and i take 10mg i did not have any high or low with it

Gabby
GabbyPA 2009-02-07 16:47:05 -0400 Report

That is a large dose! I take only 5mg of it, and that is able to be split in half. Why did she start you so high? That sounds nutty.

2009-02-08 00:16:36 -0400 Report

He's a foreign, self absorbed doctor that needs to be put in his place. I had to switch blood pressure meds because my insurance decided that Diovan needs a $60.00 a month copay this year so he picked this one. Don't have a clue why he started it so high… that's why I'm not going to him anymore, no conversation just orders!. :) He said I didn't have to come back for 6 months so I made an appt for 3 months with my old doctor and I'm only taking 1/2 of the tabs (10mg) until then.

*Judy

Next Discussion: Glucagon »